Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 352, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 24, 1994, 1:31 AM CDT for Washington County, Arkansas. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1994, 1:31 AM CDT (06:31 UTC)
- Expired
- Jul 24, 1994, 2:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Washington County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 6.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 240633 RRA SVRTUL ARC143-240715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 131 AM CDT SUN JUL 24 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARKANSAS ...WASHINGTON COUNTY AT 130 AM A SEVERE THUNDERSTORM WAS MOVING INTO THE FAYETTEVILLE METRO AREA...NEAR FARMINGTON. THE STORM MOVING EAST SOUTHEAST AT 20 MPH. FAYETTEVILLE...FARMINGTON AND WEST FORK ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 65 MPH CAN BE EXPECTEIN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSINGS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:56 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 23, 8:56 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT SAT JUL 23 1994
HI CLDS SPRDG SE FROM CONVECTION OVR CO/NE WL MAKE SKIES PC TONITE. MID
LVLS NOT AS MOIST AS 24 HRS AGO PER EVE SNDGS...BUT STILL CAN'T RULE OUT
A LATE NITE HI BASED STORM OR TWO OVR FA. WL KEEP 20 POPS IN FCST AS
UNSTABLE AIR REMAINS OVR FA. SFC ANAL THIS EVE HAS WEAK SFC BNDRY FROM
HRO TO TUL TO DHT---MSTR CONVERGENCE NR THIS BNDRY CUD ALSO LEAD TO A
STORM WITH UPDRAFT ROOTED IN BLYR.
APPRS MUCH MORE ACTIVE WX FOR ERN OK IS LESS THAN 24 HRS AWAY. THE 12Z
MODELS...ESP NGM...STRONGLY HINT AT SIG CONVECTION DLPG OVER KS BY MID
AFTN ON SUNDAY WITH CONVECTION SPRDG AND DVLPG SEWD TWD ERN OK LATE
SUNDAY AFTN. ACTIVITY LIKELY TO BE AIDED BY SEWD MOVING SHORTWV WHICH
SHOWS UP WELL ON 00Z 700 MB DATA ACRS CO/WY. SOME SVR TRW LIKELY NR OR
JUST N OF THE SFC BNDRY MENTIONED ABOVE...WHICH SHUD REMAIN QSTNRY THRU
EARLY SUN AFTN. ACTIVITY LIKELY TO ORGANIZE INTO AN MCS OR MCC BY SUN
EVE AND CONT SE ACRS SRN MO/NRN ARK. CUD BE SOME HEAVY RAINS IN VCNTY
ERN OK...WITH MOST LIKELY AREA BOUNDED BY MKO-PNC-EMP-SGF ACCORDING TO
12Z PROGS. AFTN PKG HAS GOOD HANDL ON THE SITUATION...BUT MID XSHIFT MAY
NEED TO UP POPS IN THE EXTRM NRN ZNS FOR SUN AFTN AS ACTIVITY DVLPS NR
BNDRY.
/09
.TUL...NONE.In the hours before
Local storm report, Jul 24, 12:57 AM CDT, 34 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 1257 AM CDT SUN JUL 24 1994 TIME (CDT) COUNTY/STATE EVENT 1245 AM DELAWARE DIME SIZE HAIL IN WEST SILOAM SPRINGS
Local storm report, Jul 24, 12:58 AM CDT, 33 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 1257 AM CDT SUN JUL 24 1994 TIME (CDT) COUNTY/STATE EVENT 1245 AM DELAWARE DIME SIZE HAIL IN WEST SILOAM SPRINGS
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 52 min |
| Jul 24, 2:03 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 42 min |
| Jul 24, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 69 min |
| Jul 24, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 62 min |
| Jul 24, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 52 min |
| Jul 24, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.